MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ BIPOLAR PACING CATHETER

EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ BIPOLAR PACING CATHETER
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect swan ganz catheter has been requested to be returned for evaluation.It has not yet arrived.Once the product evaluation has been completed, the results will be submitted in a supplemental report.The device history record review is pending.Once the results are available, they will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that during patient use there was a swan ganz bipolar pacing catheter that did not pace.The patient's heart rate was in the 20's and the pacing catheter would not capture.There was no patient injury.There was no inappropriate patient treatment reported.
 
Additional Manufacturer Narrative
The swan ganz catheter was returned for product evaluation.The reported issue that the device would not pace was confirmed.Continuity testing found that there was a full open condition in the distal circuit.The proximal circuit was found to be continuous.The catheter body was cut down to expose the pacing lead wires.The distal lead wire was broken at the solder area.An evaluation of the balloon found that when it was inflated it was clear and concentric with 1.3 cc of air.It remained inflated for five minutes without leakage.A visual inspection was performed and there was no damage to the balloon and the windings.Based on the available information, there is no evidence that supports or confirms the failure mode is associated with a manufacturing or design defect.It is not known if any procedural factors may have contributed to the event.As part of the manufacturing process 100 percent of the units go through an electrical inspection process.The instruction for use provides direction for preparation techniques and insertion procedure steps as a guideline and an aid for the physician.A precaution is given to avoid forceful wiping or stretching of the catheter during testing and cleaning so as not to break the electrode wire circuitry.Proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires.Care should be taken when handling the catheter.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.The device history record review was completed and all manufacturing inspections passed with no non conformances.

Brand Name
SWAN GANZ
Common Device Name
SWAN GANZ BIPOLAR PACING CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20185632
Report Number2015691-2024-06973
Device Sequence Number18375469
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421(17)250525(11)230526(10)65067756
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Model NumberD97120F5
Device Lot Number65067756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight87 KG